please comment on my medichecks results?

Hi There

I would appreciate it if anyone could comment on my latest medichecks blood results...

I am hypothyroid and take 200mcg levo each day

ENDOCRINOLOGY

Thyroid Function

THYROID STIMULATING HORMONE 1.54 mIU /L 0.27 - 4.2

FREE THYROXINE 15.5 pmol/ l 12.0 - 22.0

FREE T3 3.6 pmol/ L 3.1 - 6.8

thanks in advance

7 Replies
oldestnewest

Brummy,

You need higher FT4 to raise FT3. It is low FT3 which causes hypothyroid symptoms. Ask your GP to raise dose. The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 1.0 or lower with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.roberts@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP.

1 like
Reply

would taking t3 help me do you think?

Reply

Brummy,

Yes, but your GP may not be able to prescribe T3 without an NHS endo recommendation but s/he will be able to increase Levothyroxine dose.

If you are prepared to self medicate I think T3 might be more helpful than increasing Levothyroxine dose.

1 like
Reply

Yes I plan to do that...what do you think my initial dose of t3 should be and do you think I should reduce my levo or keep it the same?

Reply

Brummy,

You don't need to reduce your Levothyroxine dose because FT4 is low. I would start with a quarter tablet of 25mcg T3 (6.25mcg) to see how well you tolerate it. You can take it with your Levothyroxine. If all feels well you can increase to 2 x 6.25mcg doses. The second dose can be taken at bedtime. Hold at 12.5mcg for 6-8 weeks and have a thyroid test including FT3 before increasing further.

Adding T3 will suppress your TSH which many GPs consider is a sign of over medication and you may have battles about reducing dose.

1 like
Reply

Thanks for the advice...do you think my weight will go down once I am on t3...I am 4 stones overweight and have high blood pressure sleep apnea etc all probably caused by weight gain?

Reply

Brummy,

Some people have had weight loss but I think they may have been taking very high doses of T3 only.

Reply

You may also like...